Report at five months out

2/2/11—First off, I apologize that my five months off Klonopin update is late. My benzo-free anniversary is on the 24th. I had the update typed up on the 25th, but then immediately had a wave which I felt made some of what I recorded not accurate. A rewrite was necessary. And I procrastinated that. So here it is at last …

I’m starting to get concerned because I’m getting to a place in this taper/recovery that I remember being at before. The taper itself was a mission. It had a start date, a stop date and I could always say to myself, “Well, today I’m two thirds of the way done with this taper.” It gave me a sense of accomplishment even as I was feeling worse and worse the lower my dose got.

The early months after reaching zero were similar-ish. I would say things to myself like “I just need to get past this rough patch at the beginning” or “I have Christmas in California with my family to look forward to.”

But now I’ve reached the part where mentally I’m ready to rejoin the world and be a productive human being, but physically I still have a very long way to go. The frustration I feel at being physically unable to do things causes depression. The depression leads to apathy. The apathy stops me from doing even those things that are within my ability. This causes further depression. It’s a vicious circle and it needs to be snapped as I’m sure it’s nothing but detrimental to my recovery.

I’m also facing some very real world concerns. My husband’s salary alone doesn’t cover our monthly bills. We’ve been making up the difference out of savings. However, I project that we’ll run out of savings before I’m fit enough to return to work. Add to that, that I won’t be able to return to my former computer-intensive career (since it caused the repetitive motion injury for which I was prescribed Klonopin). So I’m looking at needing to train for a second career in my late forties without the financial means to pay for re-education. (Despite not covering our monthly bills, my husband’s salary is still too high for me to qualify for a Pell grant.) And even if I could pay for it, I’m not yet to a point where I can attend school full time. Catch-22.

I’m not sure yet what the solutions to my various dilemmas will be. I only know that it’s important that I get it worked out.

Now, on to the part of the update where I rate my symptoms …

These are my symptoms, listed in order of severity (most to least), each rated with a number 0-10 (0 = nonexistent, 10 = unbearable) …

Muscle symptoms & resulting pain—6 (at four months off was a 6.5)
Overall this symptom, my worst and most hated one, is barely budging. That’s not surprising as Klonopin was originally prescribed to me to treat spastic muscles in my neck and upper body. Even after I am benzo-healed, I expect I will still have some of this to deal with. However, I have seen noteworthy improvement in one specific area: my jaw. It used to be that performing TMJ (temporomandibular joint) trigger point massage on myself was exquisitely painful; almost unbearable. Now the massage hurts less and the headaches are less frequent.

Muscle tension headaches—4.5 (at four months off was a 5)
Besides having fewer headaches, the ones I do have are lesser in intensity. Light sensitivity, the other factor that contributes to my headaches, is a little better too.

Internal pressure & heaviness—4.5 (at four months off was a 5)
The internal pressure is like when you change elevation, but yawning doesn’t do anything for it. When astronauts return from space, before they fully readjust to Earth’s gravity, I bet they experience something that feels much like this heaviness that I have.

Insomnia—4.5 (at four months off was a 4.5)
No change here.

Dizziness, light-headedness & poor balance—4 (at four months off was a 4.5)

Tinnitus—3 (at four months off was a 3)

Advertisements
This entry was posted in Benzodiazepine Withdrawal Syndrome, Progress Reports. Bookmark the permalink.

2 Responses to Report at five months out

  1. John says:

    If it is possible under these circumstances, I really enjoyed reading your blog from Feb. 2011 and @79e4…woops( the cat jumped on my laptop..no seriously)plan to read all of your preceding ones as well. I myself have been xanax free for nearly 10 months. The grace of God has spared me many of the symptoms for no apparent reason. I too did a taper…mine was to Valium and my two symptoms that remain are the ringing in the ears which I have eliminated with a very small dose of Paxil and a stomach ailment not yet identified that may or may not be linked to the benzos. Thank you for sharing your story and if there is any question I may be able to answer to you..feel free to ask.

  2. Thank you.

    Cats and computers. What’s up with that?
    http://theoatmeal.com/comics/cat_vs_internet

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s